Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 234, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2005, 1:33 AM CDT for Boyd County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2005, 1:33 AM CDT (06:33 UTC)
- Expired
- Jun 21, 2005, 2:09 AM CDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Boyd County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 1:34 AM CDT | HAIL 0.88 | Butte, NE | MULTIPLE REPORTS OF MARBLE SIZED HAIL...HEAVY RAINS AND GUSTY WINDS IN BUTTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 210633
SVRLBF
NEC015-210730-
/O.NEW.KLBF.SV.W.0234.050621T0633Z-050621T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
133 AM CDT TUE JUN 21 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 230 AM CDT
* AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR SPENCER...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPENCER BY 140 AM CDT
GROSS BY 200 AM CDT
BRISTOW BY 205 AM CDT
LYNCH BY 225 AM CDT
LAT...LON 4278 9857 4281 9865 4280 9870 4283 9880
4285 9883 4284 9888 4290 9899 4284 9912
4284 9917 4299 9916 4298 9850 4279 9837
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 210644
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 AM CDT TUE JUN 21 2005
NEC015-210730-
/O.CON.KLBF.SV.W.0234.000000T0000Z-050621T0730Z/
BOYD NE-
144 AM CDT TUE JUN 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM CDT FOR BOYD
COUNTY...
AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SPENCER...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRISTOW AND GROSS BY 150 AM CDT
LYNCH BY 215 AM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
HAIL UP TO NICKEL INCHES IN DIAMETER HAS BEEN REPORTED
IN BUTTE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4278 9857 4281 9865 4280 9870 4283 9880
4285 9883 4284 9888 4290 9899 4284 9912
4284 9917 4299 9916 4298 9850 4279 9837
$$
SPRINGER000
WWUS53 KLBF 210709
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
209 AM CDT TUE JUN 21 2005
NEC015-210719-
/O.CAN.KLBF.SV.W.0234.000000T0000Z-050621T0730Z/
BOYD NE-
209 AM CDT TUE JUN 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR BOYD COUNTY IS CANCELLED...
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4278 9857 4281 9865 4280 9870 4283 9880
4285 9883 4284 9888 4290 9899 4284 9912
4284 9917 4299 9916 4298 9850 4279 9837
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:27 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 11:27 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1127 PM CDT MON JUN 20 2005 .DISCUSSION... FCST UPDATED TO INCLUDE SCATTERED COVERAGE ACROSS E AND S PORTIONS OF THE CWA AS STORMS NEAR NE ZONES CONTINUE TO BUILD S AND STORMS IN THE S SLOWLY SPREAD E. NO OTHER CHANGES. .PREV DISCUSSION... OUTFLOW FROM EARLY MORNING CONVECTION HAS STALLED OUT IN NCNTRL NEBR THIS AFTERNOON WHITH STORM FIRING UP IN SHERIDAN AND NW CHERRY COUNTY. DWPTS ARE EXTREMELY HIGH FOR THIS REGION IN THE LOWER 70S WITH SB CAPES IN EXCESS IN 6000 J/KG. SHEAR IS WEAK 25 KTS. HOWEVER PWS AREA HIGH IN THE ORDER OF 1.25 INCHES. MOVEMENT IS SLOWLY SOUTHEAST INTO INFLOW. STORM WILL BE CAPABLE OF BRIEFLY SEVERE WITH LARGE HAIL AND BRIEF HEAVY RAIN. ANOTHER STORM SOUTH OF SIDNEY NEARLY STATIONARY. ACTIVITY SHOULD FAVOR THE NORTH CENTRAL OVERNIGHT WITH AN MCS STILL POSSIBLE TO DROP IN LATER TONIGHT. UPPER RIDGE WILL MIGRATE FROM CO ON TUESDAY INTO MO BY SATURDAY. THIS WILL PLACE WRN AND NC NEBR IN A SWRLY FLOW BY THU. A SFC FRONT WILL SLIP INTO FORECAST AREA THU WITH INCREASED CHCS THU AFTN AND THU NIGHT. A REPEAT POSSIBLE FRIDAY NIGHT AND SATURDAY NIGHT. HIGHS WILL WARM INTO THE MID 90S TUESDAY WITH DEWPOINTS REMAINING HIGH NEAR 70. A WSW SFC WIND WEDNESDAY AND LOWER DEWPOINTS IN THE UPPER 50S WEST SHOULD FAVOR HIGHS IN THE UPPER 90S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/JMC
Hazardous weather outlook, Jun 20, 3:33 PM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON JUN 20 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT MON JUN 20 2005 .DAY ONE...TONIGHT A BOUNDARY WORKING ACROSS THE NORTHERN AND CENTRAL SANDHILLS REGION WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL AS THEY MOVE THROUGH THE SANDHILLS AND INTO SOUTHWEST NEBRASKA THROUGH THE EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTH DAKOTA INTO NORTHEAST PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF A BURWELL TO VALENTINE LINE THIS EVENING AND OVERNIGHT...WITH A FEW OF THESE STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG RIDGE OVER THE HIGH PLAINS WILL CONTINUE INTO THE WEEKEND WITH HIGH TEMPERATURES WELL ABOVE NORMAL...NEAR AND ABOVE 90 DEGREES. TUESDAY MORNING THUNDERSTORMS WILL BE EXITING NORTH CENTRAL NEBRASKA. BY TUESDAY EVENING ANOTHER WAVE WILL MOVE ACROSS THE OUTLOOK AREA...THUNDERSTORMS HAVE THE POTENTIAL TO REDEVELOP ACROSS PORTIONS OF WESTERN NEBRASKA THEN MOVE EAST INTO NORTH CENTRAL NEBRASKA OVERNIGHT. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL. AFTER TUESDAY...THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE FRIDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY NIGHT. 13
In the hours before
Local storm report, Jun 21, 12:20 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1220 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
NICKEL SIZE HAIL FELL FOR 15 MIN.
&&
JWSLocal storm report, Jun 21, 12:24 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
CORRECTED. PREVIOUS REPORT WAS LISTED AS 10 PM CDT AND
SHOULD BE 11 PM CDT...10 PM MDT.
&&
JWSLocal storm report, Jun 21, 1:01 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 12 N ELLSWORTH 42.23N 102.29W
06/20/2005 0.88 INCH SHERIDAN NE PUBLIC
0602 PM HAIL 22 NNE LISCO 41.79N 102.46W
06/20/2005 1.75 INCH GARDEN NE PUBLIC
HAIL RANGING FROM QUARTER SIZE TO GOLFBALL, MOSTLY 50
CENT PIECES FALLING FROM 602 TO AT LEAST 614 PM.
1000 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
NICKEL SIZE HAIL FELL FOR 15 MIN.
1100 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
CORRECTED. PREVIOUS REPORT WAS LISTED AS 10 PM CDT AND
SHOULD BE 11 PM CDT...10 PM MDT.
&&
JWSLocal storm report, Jun 21, 1:27 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
127 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM HAIL 13 SE ONEILL 42.33N 98.47W
06/21/2005 0.88 INCH HOLT NE LAW ENFORCEMENT
NEAR INTERSECTION OF U.S. HIGHWAY 20 AND U.S. HIGHWAY
275.
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 30 min |
| Jun 20, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 45 min |
| Jun 20, 10:42 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 51 min |
| Jun 21, 1:54 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 66 min |
| Jun 21, 2:14 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 61 min |
| Jun 21, 2:44 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha, Rock | 61 min |
| Jun 21, 2:55 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| Jun 21, 3:02 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 58 min |
| Jun 21, 3:43 AM CDT | Severe Thunderstorm Warning | LBF | Rock | 62 min |
| Jun 21, 3:59 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.